Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes burning senstaion during urination?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9779 Questions

default
Posted on Wed, 9 Sep 2015 in Urinary and Bladder Problems
Question: I have burning when I pee. It has been constant for a week now. My urine tests were both clear, so doctors say they can do nothing. I suspect it may be caused by rubbing alcohol getting in my urethra. If so, will this clear up by itself?
doctor
Answered by Dr. P. T. Patil 38 minutes later
Brief Answer:
It can be due to inflammation of Urethra (Urethritis).

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have burning urination since one week after accidental contact of alcohol in urethra.

This is mostly due to inflammation of urethra due to allergic reaction to alcohol. It might clear up, however for faster recovery I suggest you take broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkalizer thrice daily .

Get the prescription of medicines from your family Physician.

Ensure to drink more water .To keep your urine dilute This will help to control dysuria.

This should get cured within a week.

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. P. T. Patil 32 minutes later
Thanks for your reply. I have trimethoprim. Just curious, if the trimethoprim will prevent UTIs, why do I need the other antibiotic as well?
doctor
Answered by Dr. P. T. Patil 27 minutes later
Brief Answer:
You can take Trimethoprim .

Detailed Answer:
Hello
Thanks for follow up .

You can take Trimethoprin as a substitute to Cefixime .The other drug Nitrofurantoin is urinary antiseptic and combination od two drugs always works better than a single drug.

Diclofenac is anti inflammatory drug and helps to reduce inflammation .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Urethritis

doctor1 MD

Hi doctor, May I know how to I properly clean my penis. I am uncut. And I noticed I am quite sensitive to soap on my Genital area. Is it alright if I just clean it with Lukewarm water without soap while showering. Will it cause any problem in a...

doctor1 MD

Hello 47yr Male 3 weeks ago mastubated with Vaseline, woke next day with red urethra , the opening burns a little if a dribble of urine touches it, seen GP, urine test all clear, given antibiotics for 5 days, problem subsided, then masturbated...

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...

doctor1 MD

I am a 26 year old man. I've used protection for vaginal sex but no protection for oral sex.

My meatus/external urethral orifice is slightly swollen, it stings when I urinate and I have an ache in my testicles but I don't have any discharge.

Could this be the beginnings of gonorrhea or could it be urethritis? How would I treat this?

doctor1 MD

hi, i have been recently diagnosed with urethritis even though i have been tested for sti,through having a urine and swab test done twice and all have come back clear. my urologist has told me just to drink plenty of water and hope it clears up. i would like to know exactly what measures i can take to help the recovery process and what i can and cant do whilst i have this condition, ie, alcohol, sex, masturbation?....this is having a very restricting and distressing effect on my life as i have been suffering this for the past five months and am at my wits end. thanks

doctor1 MD

Hi, I ve been experiencing what feels like a burning sensation around my cervix area.. and sometimes a mild pinching pulling feeling like I sometimes feel during/just after a papsmear. There are no other symptoms, no discharge, no odor... I have had this happen before in the last couple of years, the doctors tested me for all sorts of things and everything came back negative with the exception of them saying that they could see very minor amounts of bacteria. They prescribed me flagyl, which made me sick.. then they gave me clyndamicin, which I opted not to take and instead used boric acid suppositories.. that seemed to clear it right up. Well, it is back and has been for about a week, it has been about 8 months since the last flare up. I have been using boric acid and it didn t help.. I still had the clyndamicin so I opted to go ahead and take it this time, and I m about halfway through.. (4x a day for 2 weeks).. and I m not getting any relief yet.. I have been with the same partner for 2 years now, and I m certain he is faithful as we work and live together.. so WHAT IS GOING ON?..I bought one of the OTC screening tests .. and the yellow did turn a little bluish.. which indicates bacteria not yeast.. but why am I only experiencing burning and no other symptoms.. is this BV? Cervicitis? Urethritis?.. or does it matter? it is all a form of a bacterial infection that is all treated the same way. I really don t want to go back to the doctor at this point.. we spent a fortune last year going back and forth only for them to tell me the same thing... We dont really know.. you have a small amount of bacteria showing but that isn t unusual.. here take an antibiotic! ...

doctor1 MD

Hi,I have been diagnosed with urethritis by a local urologist on tuesday (Sept 21, 2010). I have been taking Vibramycin 100mg 2x a day for 6 days now. The burning sensation and the itchy sensation are all gone but i still see some transparent discharge from my penis. Is this normal?